I’m new here and newly diagnosed with EM (still trying to figure out what else is going on). I’ve been suffering from severe fatigue, tingling, numbness (in arms, lower legs, hands, and feet), vertical ridges on fingernails, swollen lips, dizziness, aches, bad bruising, weird scabs/dandruff, dry hair/skin, and abnormal cycles. Depression quickly follows all the above.
My doctor told me 100% have EM, low thyroid, incredibly low b12, and waiting to hear what else he plans to add to the list. I’ve gained 10+ pounds in the last three months due to not being able to workout. sigh
My doctor advised that I apply for disability because he advises against me working and being a full time mother due to the severity of my symptoms. I feel like I am being tortured! But, focusing on being an excellent mother is what keeps me going. But, my severe flare ups leave me crying in frustration!
I have no family and very limited support. So, I feel like a hamster on its wheel…just exhausted and unable to get off
Hello again Witsend. I am no doctor but very low B12 is going to make you feel exhausted and contribute to the numbness/tingling etc. I too have low thyroid levels thanks to having no thyroid and the doctors’ fondness for mucking about with my prescription. There is a very helpful Thyroid support group at:
where you can learn more. I have the nail ridges and wonder if that has to do with the thyroid.
I am glad you have a concerned doctor who is presumably trying to rule out some of the nasties which might cause EM.
I’m sorry not to be more helpful but I am sure other members will come up with ideas.
I am sure you are a wonderful mummy and amid the frustration and pain your baby girl must give you moments of joy. I know that when his mummy brings my baby grandson downstairs in the morning the smile I get from him cheers me up however I feel.
Sorry to hear you've got so many different problems to contend with.
One thing that can cause vertical ridges on the fingernails and patches of dry flaky skin is psoriasis. The most common areas affected are the scalp, elbows and knees. It can make the skin dry and shed tiny white flakes, so on the scalp can be dandruff like.
Hello again witsend. I am sorry you are having to gothrough so much and while having to raise a child on your own.
I myself have most of the problems you mentioned and some more as I am sure you have more too!. Low b12 9Just one of my problems too) can cause any and all parts of your body to not respond properly including permanent nerve damage if left untreated for too long. Not to worry it takes some time and you have obviously seen your doctor since symptoms began and it usually takes you ignoring those symptoms and letting it go for a long time before there is permanent damage to nerves.
I get b12 injections once a month because I simply can't absorb B12. Do you get the injections too?
Another problem I have that may or may not be a factor for you is an autoimmune disorder. Any time you have wide spread symptoms throughout your body autoimmune should be investigated. It doesn't mean you have one but should be evaluated just in case especially after a few months of B12 and thyroid treatment if your symptoms persist.
The sores I get come and go and the type on my scalp which cause bleeding sores and a dandruff type thing was diagnosed as folliculitis. I also get random sores in my nose mouth and vagina. They say it is just part of the autoimmune.
I hope all it takes for you is continued treatment of your Thyroid and B12 and it just takes time to heal leaving you good as new! Hang in there. We are here for you any way we can.
I am so sorry you are feeling so ill - bless you. If its any consolation autoimmune thyroid disease and non immune hypothyroidism is common in EM'ers. We also are polarised in terms of B12 - either not enough or too much. As the autonomic nervous system heavily implicated - everything is out of synch so go figure- we feel damn awful! We do have several older posts on autonomic nervous system (ANS) , which may be worth reading. Our information for new members is also very helpful with videos, articles, facts etc...(pinned under features top of discussion page).Like Alina I have systemic EM - its everywhere but with the right diagnosis, medication and education, symptoms can be better managed to varying degrees. Are you actually diagnosed yet ? Are you on any medications - thyroxine, gabapentin, aspirin, for example?
Attached a link which gives simple summary of how ANS dysfunction affects us e.g. dizziness, weight, skin, menstruation cycles .